Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 23, 2011, 3:08 PM EDT for Wilkes County, North Carolina. It was in force for 67 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- May 23, 2011, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:30 PM EDT | HAIL 0.5 | 5 Se Wilbar, NC | |
| May 23, 3:50 PM EDT | HAIL 1 | 4 Wsw Ronda, NC | OCCURRED IN THE TOWN OF ROARING RIVER |
| May 23, 3:53 PM EDT | TSTM WND DMG | 4 Ne North Wilkesboro, NC | TREE DOWN ON HIGHWAY 268 NEAR JOHNSON ROAD |
| May 23, 3:55 PM EDT | TSTM WND DMG | Millers Creek, NC | MANY LARGE TREES DOWN |
| May 23, 3:57 PM EDT | HAIL 0.25 | Millers Creek, NC | MILLERS CREEK PO |
| May 23, 3:57 PM EDT | HAIL 0.5 | 4 Wsw Ronda, NC | ROARING RIVER PO |
| May 23, 3:57 PM EDT | HAIL 1.75 | 4 E North Wilkesboro, NC | OCCURRED ON FISHING CREEK ROAD |
| May 23, 4:00 PM EDT | TSTM WND DMG | W Wilkes Co Arpt, NC | SEVERAL TREES DOWN |
| May 23, 4:01 PM EDT | TSTM WND DMG | 5 W North Wilkesboro, NC | AT LEAST SIX PINE TREES DOWN NEAR THE INTERSECTION OF PADS ROAD AND BOONE TRAIL |
| May 23, 4:01 PM EDT | HAIL 1.75 | 5 W North Wilkesboro, NC | OCCURRED NEAR THE INTERSECTION OF PADS ROAD AND BOONE TRAIL |
| May 23, 4:07 PM EDT | HAIL 1.75 | 5 Ssw Ronda, NC | EXIT 276 AT HWY 421 |
| May 23, 4:10 PM EDT | TSTM WND DMG | Mulberry, NC | TWO LARGE TREES DOWN |
| May 23, 4:12 PM EDT | HAIL 1 | Clingman, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
314
WWUS81 KRNK 231908
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT MON MAY 23 2011
NCZ001-018-019-232015-
ASHE NC-WATAUGA NC-WILKES NC-
308 PM EDT MON MAY 23 2011
...A DEVELOPING THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...
AT 306 PM EDT...A DEVELOPING THUNDERSTORM WAS LOCATED OVER DEEP
GAP...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR CASCADE FALLS...SUMMIT...AND IDLEWILD AROUND
315 PM...MAPLE SPRINGS AROUND 320 PM...WILBAR AROUND 330 PM...MILLERS
CREEK...BUCK...HALLS MILLS...AND MC GRADY AROUND 340 PM AND MULBERRY
AROUND 345 PM.
LAT...LON 3617 8163 3630 8163 3638 8093 3633 8087
3609 8088
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 23, 2:35 PM EDT, 33 minutes earlier.
Area forecast discussion, May 23, 2:35 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT MON MAY 23 2011 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO DRIFT NORTH OF THE AREA TODAY AND TONIGHT BEFORE SINKING BACK SOUTH TOWARD THE REGION TUESDAY. UPPER LEVEL IMPULSES TRACKING ACROSS THE FROM THE WEST WILL KEEP THE THREAT FOR PERIODIC SHOWERS AND STORMS GOING THROUGH MID WEEK. A STRONGER COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST BY THE END OF THE WEEK WITH ADDED ROUNDS OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2PM MONDAY MORNING CLOUDS ASSOCIATED WITH INITIAL WAVE BEGINNING TO THIN ACROSS THE REGION. STILL A TRICKY FORECAST THE REST OF THE AFTERNOON. LOW LEVEL STABLE LAYER HAS STOPPED ANY THUNDERSTORMS FROM FORMING THUS FAR. HOWEVER LATEST RUC ANALYSIS SHOWS MLCAPE VALUES UP TO 2000 J/KG ACROSS THE AREA WITH CONTINUED HEATING EXPECTED. EFFECTIVE SHEAR OVER THE REGION AN IMPRESSIVE 50 KTS AS WELL. THUS IF ANY STORMS CAN FORM THEY MAY BE ABLE TO QUICKLY BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL. CONTINUED HEATING AND THE SUBTLE WAVE SEEN ON VISIBLE IMAGERY OVER JUST ENTERING OUR WESTERN CWA...MAY BE ENOUGH TO FIRE STORMS. LATEST HRRR AND LOCAL WRF MODELS BOTH SHOW A LINE OF THUNDERSTORMS FORMING WITH THAT WAVE OVER THE NEXT FEW HOURS. THUS THIS WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT FEW HOURS. PREVIOUS DISCUSSION... NEXT STRONGER S/W NOW APPROACHING THE OHIO VALLEY IS PROGGED TO QUICKLY DROP ESE CROSSING THE WESTERN MOUNTAINS EARLY THIS AFTERNOON. WITH HEATING ATMOS LOOKS TO REBOUND AGAIN AIDED BY INCREASING LOW LEVEL SW FLOW AND JUICY DEWPOINTS. THIS PROVIDED ENOUGH HEATING THRU DEBRIS CLOUDS AFTER EARLY FOG AGAIN GIVES CAPES OF 1-2K MOST SPOTS AND HIGH DCAPES WITH LOW LEVEL INVERTED V POTENTIAL UNDER A DECENT MID LEVEL WESTERLY JET. HOWEVER GUIDANCE SHOWING DIFFERING SOLUTIONS IN REGARDS TO THE EVOLUTION OF THE CONVECTION WITH THIS FEATURE WITH THE NAM HAVING COVERAGE MORE TO THE EAST WITH THE CURRENT VORT WHILE THE GFS SHOWING LITTLE QPF AS BASICALLY IN BETWEEN SYSTEMS TODAY. HRRR MEANWHILE HAS SOME EARLY SHRA ACROSS THE NW WITH THE LOCAL WRF ONLY SHOWING ISOLATED AFTN COVERAGE. AGAIN SINCE LOWER CONFIDENCE IN JUST HOW MUCH THINGS WILL ORGANIZE ESPCLY GIVEN MORE WEST WIND ALOFT AND LOW LEVEL MIXING WHICH COULD SHUT THINGS OFF KEEPING POPS DECENT CHANCE WITH HIGHEST WEST THIS AFTERNOON. FOLLOWED CLOSER TO THE SLIGHTLY LOWER MET MOS TEMPS BUT IF MORE SUN TAKES SHAPE OVER DOWNSLOPE THEN PERHAPS A FEW TEMPS NEAR 90 POSSIBLE. WILL AGAIN WORK IN BETWEEN IMPULSES THIS EVENING BEFORE ANOTHER ELONGATED S/W WORKS TOWARD THE WESTERN SLOPES LATE. GUIDANCE SHOWS LITTLE LIFT EAST OF THE MOUNTAINS OVERNIGHT DESPITE LINGERING CAPES AND HIGH PWAT. SINCE FOCUS OTHER THAN FOR OLD OUTFLOW LACKING WILL CUT POPS EAST OF THE BLUE RIDGE AFTER MIDNIGHT FOR NOW. OTRW RUNNING WITH HIGH CHANCES ALL EXCEPT THE EASTERN SLOPES TO INIT THIS EVENING...THEN DECREASING BEFORE NUDGING UP TO HIGHER CHANCES AGAIN WEST TOWARD MORNING. THINK LOW TEMPS MAY BE SLIGHTLY COOLER OVERNIGHT GIVEN SOME DECREASE IN DEWPOINTS VIA WESTERLY TRAJECTORY AND PERHAPS CONVECTIVE COOLING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AN UNSETTLED WEATHER PATTERN WILL CONTINUE WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. PLAYED TEMPERATURES CLOSE TO ADJMET FOR HIGHS TUESDAY WITH VALUES FROM AROUND 80 DEGREES IN THE MOUNTAINS TO AROUND 90 DEGREES IN SOUTHSIDE. SWODY2 HIGHLIGHTS THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS NORTHWEST PORTIONS OF CWA. CONTINUED STEEP LAPSE RATES (AROUND 7C/KM) AND MODERATE TO STRONG INSTABILITY INDICATED THE THREAT FOR THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING. ON TUESDAY NIGHT...THE COMBINATION OF OUTFLOWS FROM THE NORTH AND THE APPROACH OF SURFACE FRONT WARRANTS LIGHT POPS FOR CONVECTION. KEPT LOW TEMPERATURES TUESDAY NIGHT FROM THE UPPER 50S IN THE NORTHWEST TO MID 60S IN THE SOUTHEAST. FOR WEDNESDAY...THE FOCUS FOR THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL SHIFT MORE NORTHWARD TOWARDS OH/PA FOLLOWING THE PROJECTED PATHS OF SHORTWAVE TROUGHS ROUNDING THROUGH THE OVERALL GENERAL LONGWAVE TROUGH PATTERN OVER CENTRAL CONUS. HIGHS WEDNESDAY WILL RANGE FROM THE LOWER 80S IN THE WEST TO THE LOWER 90S IN THE EAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ANTICIPATE A VERY ACTIVE WEATHER REGIME DURING THIS PORTION OF THE FORECAST. TWO DISTINCT AND IMPORTANT TRANSITION WILL TAKE PLACE. FIRST ON THURSDAY...THE AXIS OF THE MAIN UPPER TROUGH WILL SHIFT EASTWARD AND BE EITHER DIRECTLY OVER OUR REGION...OR JUST TO OUR WEST. EITHER PATTERN TRANSLATES TO STRONG DYNAMICS AND ASSOCIATED SUBSTANTIAL INSTABILITY. EXPECT A GENEROUS AMOUNT OF SHOWERS AND STORMS DURING THIS PERIOD WITH THE POTENTIAL FOR SOME SEVERE WEATHER ACTIVITY. THIS TROUGH WILL QUICKLY EXIT THE REGION...BUT NOT REALLY HAVE ANY SUBSTANTIAL CHANGE IN OUR AIR MASS IN ITS WAKE. A SECOND...AND POTENTIALLY MORE INTENSE...SYSTEM WILL TAKE AIM ON THE AREA NEXT WEEKEND. MODEL GUIDANCE IS SHOWING DIFFERENCES IN TIMING AND BEST TRACK OF THE MOISTURE...BUT THIS TOO MAY BE A PERIOD OF VERY ACTIVE AND POTENTIALLY SEVERE WEATHER. WE WILL ALSO WILL NEED TO MONITOR THE POTENTIAL FOR FLOODING OR FLASH FLOODING DURING THIS PERIOD. MULTIPLE DAYS WITH SHOWERS AND STORMS WITH MODERATE TO HEAVY DOWNPOURS MAY WARRANT WATCHES LATER IN THE WEEK THE UPCOMING WEEKEND AS THE GROUND SATURATES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... ALL SITES EXPECT LYH FINALLY UP TO VFR CONDITIONS THIS AFTERNOON. CONVECTION FORECAST TRICKY FOR THE NEXT SEVERAL DAYS. WEAK IMPULSE CURRENTLY ENTERING SOUTHEAST WEST VIRGINIA MAY PROVIDE ENOUGH LIFT TO FORM SHOWERS AND THUNDERSTORMS THIS AFTERNOON. KEPT OUT OF THE TAFS FOR NOW GIVEN LOW CONFIDENCE. BEST CHANCE OF SEEING THESE STORMS AND ASSOCIATED BRIEF IFR/LIFR CONDITIONS WOULD BE OUR VIRGINIA TAF SITES...WITH TIMING BETWEEN 3 PM AND 8 PM. AFTER THIS EXPECT A BREAK IN THE ACTION. HOWEVER ANOTHER WAVE WILL APPROACH SHORTLY BEFORE MIDNIGHT. THINK SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS WILL WEAKEN AS THEY APPROACH...THUS DID NOT INCLUDE IN TAFS. IF THEY DO MAKE IT INTO OUR AREA TIMING WOULD BE A FEW HOURS EITHER SIDE OF MIDNIGHT...WITH TH BEST CHANCE ACROSS WESTERN AREAS. THINK WE WILL SEE MORE MID LEVEL CLOUDS TONIGHT...RESULTING IN LESS FOG FORMATION THAN LAST NIGHT. HOWEVER IT IT DOES RAIN THIS EVENING...AND BRIEF CLEARING OCCURS...SOME POCKETS OF DENSE FOG ARE STILL POSSIBLE TOWARDS MORNING. AFTER TONIGHT...BROAD SOUTHWEST FLOW ACROSS THE REGION WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN THE MTNS...MONDAY THROUGH AT LEAST SATURDAY. THUS WHILE VFR CONDITIONS SHOULD DOMINATE...BRIEF PERIODS OF IFR/LIFR WILL BE POSSIBLE EACH DAY IN THESE STORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH/MC SHORT TERM...KK LONG TERM...DS/KK AVIATION...JH/MC
Hazardous weather outlook, May 23, 4:34 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 434 AM EDT MON MAY 23 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-240845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 434 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND EVENING. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-240845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 434 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 23, 9:45 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 8 W CHATHAM 36.82N 79.54W
05/22/2011 PITTSYLVANIA VA LAW ENFORCEMENT
TREES DOWN NEAR RONDO ON RT.57
&&
TWLocal storm report, May 23, 9:46 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG 9 N ROCKY MOUNT 37.13N 79.88W
05/22/2011 FRANKLIN VA LAW ENFORCEMENT
TREES DOWN NEAR RED VALLEY ON RT. 116
&&
TWLocal storm report, May 23, 10:57 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 5 SW BEDFORD CITY 37.29N 79.60W
05/22/2011 E0.50 INCH BEDFORD VA PUBLIC
&&
DSLocal storm report, May 23, 12:38 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 NE TODD 36.31N 81.59W
05/22/2011 ASHE NC FIRE DEPT/RESCUE
MUDSLIDE DUE TO HEAVY RAIN CLOSED 1 LANE OF HWY 194.
NUMEROUS SMALL STREAMS WERE ALSO OUT OF THEIR BANKS.
&&
PCLocal storm report, May 23, 1:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 N CHRISTIANSBURG 37.16N 80.40W
05/22/2011 MONTGOMERY VA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTED ESTIMATED WINDS OVER 60 MPH
FOR ABOUT 3 MINUTES AND SEVERAL MEDIUM-SIZE TREES
DAMAGED.
&&
PCSpecial weather statement, May 23, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT MON MAY 23 2011
NCZ001-018-019-232015-
ASHE NC-WATAUGA NC-WILKES NC-
308 PM EDT MON MAY 23 2011
...A DEVELOPING THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...
AT 306 PM EDT...A DEVELOPING THUNDERSTORM WAS LOCATED OVER DEEP
GAP...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR CASCADE FALLS...SUMMIT...AND IDLEWILD AROUND
315 PM...MAPLE SPRINGS AROUND 320 PM...WILBAR AROUND 330 PM...MILLERS
CREEK...BUCK...HALLS MILLS...AND MC GRADY AROUND 340 PM AND MULBERRY
AROUND 345 PM.
LAT...LON 3617 8163 3630 8163 3638 8093 3633 8087
3609 8088
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 58 min |
| May 22, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 55 min |
| May 22, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Smyth, Tazewell, Wythe | 32 min |
| May 22, 8:33 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Pulaski, Smyth, Wythe, City of Galax | 4 hr |
| May 22, 8:48 PM EDT | Flash Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 4 hr |
| May 22, 9:11 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Giles, Montgomery, Pulaski, Roanoke and 3 more | 64 min |
| May 22, 10:27 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 63 min |
| May 22, 10:39 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville, City of Martinsville | 36 min |
| May 22, 11:19 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 3 more | 56 min |
| May 23, 12:24 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 66 min |
| May 23, 12:38 AM EDT | Areal Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 6 hr |
| May 23, 1:17 AM EDT | Special Weather Statement | RNK | Carroll, Patrick, City of Galax | 58 min |
| May 23, 2:11 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 64 min |
| May 23, 2:37 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 53 min |
| May 23, 2:45 AM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 60 min |
| May 23, 3:38 AM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 67 min |
| May 23, 3:48 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 57 min |
| May 23, 4:55 AM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| May 23, 5:38 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 67 min |
| May 23, 6:11 AM EDT | Special Weather Statement | RNK | Campbell | 64 min |
| May 23, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 52 min |
| May 22, 8:17 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 4 hr |
| May 22, 9:50 PM EDT | Special Weather Statement | RNK | Yadkin | 55 min |
| May 23, 12:12 AM EDT | Special Weather Statement | RNK | Ashe, Watauga | 63 min |
| May 23, 12:14 AM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 4 hr |
| May 23, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 45 min |
| May 23, 3:45 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 4 hr |
| May 23, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 64 min |
| May 23, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 46 min |
| May 23, 4:59 PM EDT | Special Weather Statement | RNK | Stokes | 61 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.